Mississippi, 2015Damaging Winds in Mississippi, July 29, 2015
July 29, 2015 · NWS JAN · 6 events in 5 counties and zones
Daytime heating, an outflow boundary, instability and plenty of gulf moisture combined to form severe thunderstorms across central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $56,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating, an outflow boundary, instability and plenty of gulf moisture combined to form severe thunderstorms across central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 29, 8:45 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 29, 8:45 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT WED JUL 29 2015
.UPDATE...SHOWERS BEGINNING TO DEVELOP OVER THE NORTHEAST THIS
MORNING AND HI-RES MODELS INDICATE THAT THIS ACTIVITY WILL BE ON THE
INCREASE THROUGH THE MORNING INTO THE AFTERNOON HOURS. THE MODELS
SUGGEST THE BULK OF THE ACTIVITY WILL REMAIN ALONG AND TO THE EAST
OF THE I-55 CORRIDOR TODAY. OUR MORNING MICROBURST CHECKLIST
INDICATES CHANCE FOR SEVERE THIS AFTERNOON AND THESE AREAS HAVE
ALREADY BEEN HIGHLIGHTED FOR LIMITED SEVERE POTENTIAL IN THE
GRAPHICASTS AND HWO. EXPECT HOT TEMPERATURES THIS AFTERNOON AS AN
EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE DELTA AND A HEAT
ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE AREA. AN INCREASE IN
THUNDERSTORM ACTIVITY AND CLOUD COVER MAY HELP COOL THINGS OFF AT
LEAST IN THE EAST THIS AFTERNOON. THE CURRENT FORECAST IS ON TRACK
AND NO UPDATES ARE NEEDED AT THIS TIME./15/
.DISCUSSION...
SHORT TERM...FINALLY THE STAGNANT WEATHER PATTERN WILL BEGIN TO
TRANSITION TODAY AS THE UPPER RIDGE RETROGRADES WESTWARD THROUGH THE
END OF THE WEEK AND A COLD FRONT MAKES A RUN AT THE AREA THURSDAY
INTO FRIDAY. WE'RE OFF TO ANOTHER WARM START THIS MORNING, WITH
DEWPOINTS HANGING UP IN THE MID TO UPPER 70S. OVERNIGHT, A SMALL
TSTORM COMPLEX THAT MOVED FROM AROUND THE LAND BETWEEN THE LAKES
THROUGH THE TN VALLEY QUICKLY WEAKENED WITH ONLY ISOLATED SHOWERS
REMAINING OVER NORTH AL AT THIS POINT.
HEADING THROUGH THE DAY, CONDITIONS WILL BE PRIMED FOR INCREASED
CONVECTIVE COVERAGE COMPARED TO RECENT DAYS, ESPECIALLY OVER THE
EASTERN PORTION OF THE AREA WHERE THERE'S AN AXIS OF INCREASING LOW-
LEVEL THETA-E ALONG WITH A SOUTHWARD MOVING UPPER DISTURBANCE. THE
BIGGEST FORECAST QUANDARY IS HOW EARLY CONVECTION WILL INITIATE.
SEVERAL HIGH RES GUIDANCE MEMBERS CAN BE DISCOUNTED, AS THEY DEPICTED
OVERNIGHT CONVECTION PERSISTING INTO THE MORNING, BIASING THE
FORECAST FOR THE REMAINDER OF THE DAY. GUIDANCE THAT HANDLED THIS
ACTIVITY MORE CORRECTLY TENDED TO SHOW DEVELOPMENT OCCURRING OVER
NORTH AL MID/LATE MORNING, SPREADING SOUTH/WESTWARD INTO THE CWA
MIDDAY INTO THE AFTERNOON. WITH IMPROVING NORTH-SOUTH FLOW AND AMPLE
INSTABILITY, WE STILL SEE THE POTENTIAL FOR SOME MORE POTENT
CONVECTIVE SEGMENTS PRODUCING DAMAGING WIND GUSTS. WILL MAINTAIN AN
OUTLOOK FOR LIMITED SEVERE STORM THREAT FOR TODAY.
THURSDAY THE ATMOSPHERE WILL REMAIN QUITE MOIST ACROSS THE REGION AS
MOISTURE POOLS AHEAD OF THE APPROACHING COLD FRONT. PW'S ARE FORECAST
TO BE NEAR 2 INCHES OR GREATER ACROSS MUCH OF THE FORECAST AREA, WITH
ADDITIONAL WEAK UPPER WAVES PASSING BY. GIVEN THIS, WENT ABOVE
GUIDANCE POPS WHICH SEEMED RATHER LOW, INCLUDING LIKELY POPS IN SOME
SOUTHERN ZONES. THERE COULD AGAIN BE A FEW POTENT STORMS IN THE AREA,
BUT WILL HOLD OFF ON OUTLINING A SEVERE RISK PENDING QUESTIONS AROUND
EVOLUTION OF CONVECTION TODAY AND TONIGHT. THE CWA WILL BEGIN TO
EXPERIENCE THE EFFECTS OF THE COLD FRONT THURSDAY NIGHT AS DEWPOINTS
BEGIN TO DROP INTO THE 60S IN THE NORTH, WITH LOW TEMPS ALSO
TRENDING DOWNWARD CLOSER TO 70.
IN SPITE OF INCREASED RAIN CHANCES, HEAT STRESS WILL CONTINUE TO BE
AN ISSUE TODAY. IN FACT, THE POOLING LOW LEVEL MOISTURE WILL ONLY
ESCALATE CONCERNS AS IT WILL KEEP UP DEWPOINTS LEADING TO HIGHER
HEAT INDICES DURING THE DAYTIME. THERE IS SOME POSSIBILITY FOR
CONVECTION TO DISRUPT HEATING AROUND THE GOLDEN TRIANGLE AND HWY 45
CORRIDOR EARLIER IN THE DAY, BUT CURRENTLY WE EXPECT MOST RAIN/
CLOUDS TO HOLD OFF UNTIL THE AFTERNOON HOURS. GIVEN THESE FACTORS,
THE HEAT ADVISORY WAS EXPANDED TO INCLUDE THE REMAINDER OF THE CWA,
AND THE EXISTING EXCESSIVE HEAT WARNING WILL BE KEPT IN TACT.
CURRENT FORECASTS FOR THURSDAY WOULD WARRANT AN EXPANSION OF
ADVISORIES IN TIME, BUT AS QUESTIONS REMAIN ABOUT THE TIMING OF
CLOUDS/PRECIP, WILL DEFER ANY SUCH EXTENSION TO LATER SHIFTS.
THANKS FOR COORDINATION BMX/SHV/LZK/MEG. /DL/
LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)...GLOBAL MODELS CONTINUE
TO OFFER A STEADY SOLUTION FOR THE MED RANGE/LONG TERM. BY FRI...THE
PATTERN WILL HAVE ADJUSTED SOME WITH THE LARGE UPPER RIDGE CENTERED
TO OUR WEST AND OUR CWA WILL BE SITUATED MORE ON THE EASTERN
PERIPHERY. WHAT HAS BEEN TALKED ABOUT IN THE PREV DAYS FORECASTS IS A
WEAK SFC FRONT PUSHING WELL INTO THE CWA BY FRI AND BRINGING DRIER
AIR TO THE REGION REMAINS ON TRACK. THE RESULT WILL BE LOWER HUMIDITY
FRI-MON WITH SOME COOLER OVERNIGHT LOWS (UPPER 60S FOR N HALF). THE
DEEP DRY AIR WILL LIMIT PRECIP POTENTIAL AND ONLY LOW END CHANCES
10-20% ARE BEING ADVERTISED OVER THE FAR SE. WITH RELIEF FROM THE
HUMIDITY...ONE MIGHT THINK TEMPS WILL BE COOLER. THIS WILL NOT BE THE
CASE. INITIALLY HIGHS MAY BE 2-3 LESS THAN WHAT WE HAVE BEEN
SEEING...BUT MID 90S ARE EXPECTED WITH A TREND BACK TOWARD MORE UPPER
90S FOR THE TUE-WED TIMEFRAME. FIRE WEATHER CONCERNS MAY ARISE DUE TO
THE LOWER RH VALUES...THIS IS SOMETHING THAT WILL HAVE TO BE
MONITORED. /CME/
&&
.AVIATION...CONVECTION ARE EXPECTED TO BE MORE PREVALENT THAN IN
RECENT DAYS AT TERMINALS GENERALLY ALONG AND EAST OF I-55. THIS
ACTIVITY COULD BRING QUICK CIG/VISBY REDUCTIONS AND POTENTIALLY A
STRONG GUST OF WIND. MOSTLY VFR CONDITIONS ARE EXPECTED TO RETURN
AFTER 01Z./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 98 75 97 75 / 30 26 47 14
MERIDIAN 96 73 95 73 / 44 33 57 25
VICKSBURG 98 75 97 73 / 19 21 39 12
HATTIESBURG 96 74 96 76 / 44 36 62 41
NATCHEZ 95 76 96 74 / 21 25 46 22
GREENVILLE 98 78 95 71 / 16 16 24 7
GREENWOOD 98 75 95 70 / 28 18 29 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ025>033-036>039-
042>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ018-
019-034-035-040-041.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ016-023>026.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ARZ074-
075.
&&
DL/CMEHazardous weather outlook, Jul 29, 1:51 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT WED JUL 29 2015
ARZ074-075-LAZ007>009-015-MSZ034>037-040-041-302000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
251 PM CDT WED JUL 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THURSDAY
ELEVATED HEAT STRESS WILL REMAIN POSSIBLE DURING THE LATE MORNING
AND AFTERNOON HOURS ON THURSDAY, WITH HEAT INDEX VALUES OF 106 TO
110 DEGREES POSSIBLE.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
MSZ018-019-025>033-302000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
251 PM CDT WED JUL 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THURSDAY
LIMITEDED HEAT STRESS WILL REMAIN POSSIBLE DURING THE LATE MORNING
AND AFTERNOON HOURS ON THURSDAY, WITH HEAT INDEX VALUES OF UP TO AROUND
105 DEGREES POSSIBLE.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
LAZ016-023>026-MSZ038-039-042>066-072>074-302000-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
251 PM CDT WED JUL 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THURSDAY
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THURSDAY
ELEVATED HEAT STRESS WILL REMAIN POSSIBLE DURING THE LATE MORNING
AND AFTERNOON HOURS ON THURSDAY, WITH HEAT INDEX VALUES OF 106 TO
110 DEGREES POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WIND GUSTS ARE POSSIBLE THIS THURSDAY AFTERNOON THROUGH
EARLY EVENING.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY.
21
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
TEMPERATURES 100 TO 103 DEGREES.
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 29, 12:14 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CDT WED JUL 29 2015
MSZ039-046-291845-
NOXUBEE MS-KEMPER MS-
114 PM CDT WED JUL 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEMPER AND
SOUTHEASTERN NOXUBEE COUNTIES UNTIL 145 PM CDT...
AT 114 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PAULETTE...OR 18 MILES EAST OF PRESTON...MOVING SOUTHEAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELECTRIC MILLS AROUND 135 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOOBA AND SHUQUALAK.
LAT...LON 3267 8838 3293 8866 3307 8851 3297 8834
TIME...MOT...LOC 1814Z 310DEG 27KT 3295 8851
17
Special weather statement, Jul 29, 12:19 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT WED JUL 29 2015
MSZ039-046-291845-
NOXUBEE MS-KEMPER MS-
119 PM CDT WED JUL 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEMPER AND
SOUTHEASTERN NOXUBEE COUNTIES UNTIL 145 PM CDT...
AT 119 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF PAULETTE...OR 18 MILES EAST OF PRESTON...MOVING
SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELECTRIC MILLS AROUND 140 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOOBA AND SHUQUALAK.
LAT...LON 3267 8838 3293 8866 3307 8851 3297 8834
TIME...MOT...LOC 1819Z 315DEG 24KT 3292 8851
17
Special weather statement, Jul 29, 12:44 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT WED JUL 29 2015
MSZ057-058-291915-
JASPER MS-CLARKE MS-
144 PM CDT WED JUL 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND WEST
CENTRAL CLARKE COUNTIES UNTIL 215 PM CDT...
AT 144 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ORANGE...OR 10 MILES NORTHWEST OF QUITMAN...MOVING SOUTH AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BARNETT AROUND 210 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PACHUTA.
LAT...LON 3217 8897 3213 8876 3195 8878 3199 8904
TIME...MOT...LOC 1844Z 009DEG 18KT 3210 8889
17
Special weather statement, Jul 29, 1:23 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT WED JUL 29 2015
MSZ046-052-292015-
LAUDERDALE MS-KEMPER MS-
223 PM CDT WED JUL 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND
SOUTHEASTERN KEMPER COUNTIES UNTIL 315 PM CDT...
AT 223 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TAMOLA...OR NEAR LAUDERDALE...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAUDERDALE AROUND 235 PM CDT.
TOOMSUBA AND KEWANEE AROUND 255 PM CDT.
ALAMUCHA AROUND 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3254 8839 3233 8842 3232 8862 3261 8863
3263 8842
TIME...MOT...LOC 1923Z 355DEG 18KT 3258 8850
19Thunderstorm Wind, Lowndes
- When
- July 29, 2:10 PM CST to 2:25 PM CST
- Where
- Lowndes County, 2.55 mi N of Steens to 1.86 mi ENE of Interstate City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.607, -88.325
A couple of trees were blown down between Caledonia and Columbus. Numerous trees were blown down and power outages occurred due to trees on powerlines a few miles east of Columbus. A few shingles were blown off of roofs too.
Thunderstorm Wind, Lowndes
- When
- July 29, 2:30 PM CST to 2:45 PM CST
- Where
- Lowndes County, 1.38 mi S of New Hope
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -88.320
Trees were blown down along with a fence blown over. Shingle damage also occurred. A window of a pool business was blown out and a door was blown off the hinges. Some roof damage also occurred.
Thunderstorm Wind, Oktibbeha
- When
- July 29, 2:39 PM CST to 2:45 PM CST
- Where
- Oktibbeha County, 5.94 mi NE of Adaton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.550, -88.870
A tree was blown down on Miller Road. Another tree was blown down on Highway 389 and blocked the road near the intersection of Murray Road.
Thunderstorm Wind, Noxubee
- When
- July 29, 3:00 PM CST
- Where
- Noxubee County, 2.22 mi SW of Macon Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.110, -88.560
A few trees were blown down in the Macon area.
Thunderstorm Wind, Neshoba
- When
- July 29, 4:00 PM CST
- Where
- Neshoba County, 0.24 mi SE of Philadelphia
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Emergency Manager
- Coordinates
- 32.767, -89.118
Outflow winds of 40 to 50 mph brought down multiple trees throughout the county.
Thunderstorm Wind, Kemper
- When
- July 29, 4:05 PM CST
- Where
- Kemper County, 0.68 mi ENE of Akron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.733, -88.519
Several trees were blown down across the southern portions of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 29, 20151 death · 1 event
- Flash Flooding in Arizona, July 29, 20151 injured · $233,000 · 2 events
- Flash Flooding and Dust Storm in California, July 29 to 30, 2015$84,000 · 13 events
- Damaging Winds and Lightning Strike in Florida, July 29, 20152 injured · $51,000 · 3 events
- Flash Flooding and Flood in California, July 29 to 30, 2015$64,000 · 61 kt wind · 12 events
- Flash Flood and Flood in New Mexico, July 29 to 30, 2015$50,000 · 5 events
- Hail and Damaging Winds in Oklahoma, July 29, 2015$45,000 · 1 in hail · 4 events
- Damaging Winds in Florida, July 29, 2015$20,000 · 55 kt wind · 8 events
- Lightning Strike in Florida, July 29, 2015$25,000 · 1 event
- Damaging Winds in Georgia, July 29, 2015$16,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 29, 20151 in hail · 7 events
- Flash Flooding and Damaging Winds in Kentucky, July 29, 2015$3,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586301, 586295, 586296, 586298, 586305, 586299.